Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 13, 2004, 3:17 PM CDT for Bossier Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2004, 3:17 PM CDT (20:17 UTC)
- Expired
- May 13, 2004, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2148 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:00 AM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, May 13, 11:00 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT THU MAY 13 2004 .DISCUSSION... POPS ARE POSSIBLY A BIT HIGH TODAY IN LA AND AR ZONES...HOWEVER WITH THE LARGE MCS NEARBY...AND SOME CLEARING NEAR THE COAST WITH A SEA BREEZE APPARENT MOVING NORTH OF LCH...WILL HESITATE TO LOWER POPS AT THIS TIME. THE MENTION OF LOCALLY HEAVY RAIN WILL NOT BE REMOVED FROM THE SOUTHERN TIER OF LA ZONES JUST BECAUSE OF THE HIGH PREVIOUS 24 HOUR TOTALS AND LOW FLASH FLOOD GUIDANCE VALUES THERE. HOWEVER WILL TAKE OUT MENTION OF HEAVY RAIN IN SHV AND TXK GROUPS FOR THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SHV 81 68 78 62 / 60 70 70 60 MLU 80 68 79 62 / 50 70 70 60 TXK 79 67 75 58 / 60 70 70 50 TYR 82 67 77 62 / 70 50 70 50 LFK 82 68 82 64 / 70 50 70 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
Hazardous weather outlook, May 13, 12:00 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 13 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A VERY MOIST AND UNSTABLE AIR MASS OVER THE FOUR STATE REGION WILL RESULT IN A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND POTENTIALLY FLOODING RAINS. THE SEVERE WEATHER THREAT WILL INCLUDE THE POTENTIAL FOR LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN ISOLATED TORNADOES. EXPECT TORNADO ACTIVITY TO BE GENERALLY CONFINED TO THE SOUTHERN PORTIONS OF EASTERN TEXAS AND WESTERN LOUISIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... STORMY WEATHER WILL CONTINUE IN THE FORECAST INTO FRIDAY AND SATURDAY...THEN WILL DIMINISH TOWARD A MORE SEASONABLE PATTERN. THE PRIMARY THREAT POSED BY THE CONTINUED STORMINESS THROUGH SATURDAY WILL BE FLOODING...ESPECIALLY SOUTH OF I 20. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 12:55 PM CDT | Flash Flood Warning | SHV | Angelina | 2 hr |
| May 13, 1:33 PM CDT | Tornado Warning | SHV | Shelby | 57 min |
| May 13, 2:08 PM CDT | Tornado Warning | SHV | De Soto | 52 min |
| May 13, 2:29 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.